Has Aricept made anyone with vascular dementia extremely nervous as if they are going to pieces?

Follow
Share

Tonight my husband said that is what he feels like tonight. Ativan did not help. He had been on low dose 5mg for a month and I didn't see any changes. We upped it to 5 more MG about 4 days ago and he hasn't been feeling too good. Is this the Dementia or Aricept? WebMD did not say anything about the side effect of anxiety or falling to pieces. Can anyone help soon ??

This question has been closed for answers. Ask a New Question.
Find Care & Housing
5

Answers

Show:
He is on Lexapro prescribed long ago by his GP. The memory specialist gave
He has Ativan he can take as needed so I gave him one this am with all his meds he takes. He is on meds for blood pressure and his pressure is better than mine. Better than 120/80. He is on Lipitor, Losartin, Lasix all for his heart. He just now said he would give it another week. Maybe his Dementia is causing his mood. I am at a loss right now. Thank you
Helpful Answer (1)
Report

Aricept isn't given for mood. It may help cognition in some people, though its effectiveness in vascular dementia is unknown. The treatment of vascular dementia is more aimed at preventing further vascular damage by using medications for blood pressure, cholesterol, blood sugar control, anticoagulants, or other things that are needed by the individual patient. All these things, of course, your doctor will know. If you think Aricept is not agreeing with him, perhaps the doctor will want to try something like Namenda that is very different, but helps with cognition in some people. (I am not a doctor. Your husband's doctor will know much more about what may help.)
Helpful Answer (2)
Report

Tara, is he on any SSRI meds like Celexa or Lexapro? Often, those antidepressants with antianxiety properties help dementia patients. My mom is currently on Remeron, Lexapro and a low dose of Klonopin.

Who is doing the prescribing? Is it a geriatric psychiatrist or dementia specialist ?
Helpful Answer (1)
Report

But what will the doctor give him then ? Are there other drugs for Vascular Dementia ? He seemed pretty good today and I would hate for him to backslide. Although he had severe anxiety. He is in bed now. Hopefully he can sleep most of the night. He never sleeps through a full night. I will call if he feels the same in the morning. Thank you.
Helpful Answer (0)
Report

A few people did have agitation and confusion in clinical trials of Aricept, but it wasn't much more than for a placebo. It's hard to say if it may be the drug. Drugs can affect people differently.

If you think it could be the Aricept you can talk to the doctor about discontinuing it. Some doctors prescribe it for patients with vascular dementia, maybe because vascular is sometimes combined with Alzheimer's. If it is making him feel bad, however, the doctor may choose to taper him back off of it.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions